Alert archive / Arkansas / Flash Flood Warnings in 2001
Flash Flood Warning 15, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 31, 2001, 4:45 AM CDT for Columbia County, Union County, Arkansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 31, 2001, 4:45 AM CDT (09:45 UTC)
- Expired
- May 31, 2001, 10:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Columbia County, AR, Union County, AR
The radar
The Shreveport radar (KSHV), 121 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3712 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 10.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 310950 FFWSHV ARC027-139-311545- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 445 AM CDT THU MAY 31 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... UNION COUNTY IN SOUTH CENTRAL ARKANSAS COLUMBIA COUNTY IN SOUTHWEST ARKANSAS * UNTIL 1045 AM CDT * AT 445 AM CDT...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN...ACROSS COLUMBIA AND UNION COUNTIES IN SOUTHWEST ARKANSAS. THE THUNDERSTORMS PRODUCING THE HEAVY RAIN...WERE MOVING TO THE NORTHEAST AT 20 MPH...AND CONTINUE TO DEVELOP AND SPREAD OVER THE SAME GENERAL REGION. DOPPLER RADAR ESTIMATED 4 TO NEAR 6 INCHES HAD FALLEN OVER THE WARNED AREA... WITH ANOTHER 1 TO 2 INCHES LIKELY. THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...URBAN HIGHWAYS AND UNDERPASSES...ALONG WITH COUNTRY ROADS...AND LOW FARMLAND. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. IT ONLY TAKES ABOUT 1 FOOT OF WATER TO WASH AN AUTOMOBILE OFF A FLOODED ROAD OR BRIDGE. REPEATYING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... UNION COUNTY IN SOUTH CENTRAL ARKANSAS COLUMBIA COUNTY IN SOUTHWEST ARKANSAS UNTIL 1045 AM CDT. LAT...LON 3341 9335 3310 9345 3306 9219 3335 9254
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 31, 3:00 AM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, May 31, 3:00 AM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 AM CDT THU MAY 31 2001 ON GOING SEVERE WEATHER THREAT THIS MORNING AS THUNDERSTORMS ARE CONTINUING OVER SOUTHERN ARKANSAS...SOUTHEAST OKLAHOMA AND EXTREME NORTHEAST TEXAS WHERE A WARM FRONT IS LOCATED. FORECAST PROBLEMS THIS MORNING ARE MOVEMENT OF COLD FRONT AND AMOUNT OF PRECIPITATION AND THREAT FOR SEVERE THUNDERSTORMS AS FRONT MOVES ACROSS FORECAST AREA TODAY INTO FRIDAY MORNING. LOW PRESSURE NEAR KANSAS CITY WILL SHIFT NORTHEAST INTO ILLINOIS BY FRIDAY MORNING WITH AN UPPER LEVEL LOW MOVING INTO THE GREAT LAKES. THE UPPER LOW WILL MOVE NORTHEAST AS A MID LEVEL RIDGE MOVES INTO THE ROCKIES. THE WARM FRONT WILL MOVE NORTH INTO THE OHIO VALLEY BUT STORMS SHOULD REDEVELOP OR STRENGTHEN LATER TODAY ALONG AND AHEAD OF THE COLD FRONT AND ALONG OUTFLOW BOUNDARIES FROM STORMS THIS MORNING. SFC ANALYSIS REVEALS COMPLEX PATTERN ACROSS SOUTH ARKANSAS...NORTH TEXAS AND SOUTHEAST OKLAHOMA WITH OUTFLOW BOUNDARY/WARM FRONT INTERSECTING WEAK COLD FRONT DEVELOPING SOUTH ACROSS THE RED RIVER VALLEY. 20-30 KT SOUTHERLY LOW LEVEL WINDS ARE CAUSING ENOUGH CONVERGENCE UPON THE BOUNDARIES AND PROVIDING SUFFICIENT LIFT FOR THUNDERSTORMS IN VERY UNSTABLE AIRMASS WHERE CAPE VALUES ARE AROUND 3000 J/KG. WITH WEAK MID LEVEL WINDS THE STORMS ARE RATHER SLOW MOVING. EXCESSIVE CONVECTIVE RAINFALL MAY POSE A FLOODING THREAT...BUT HEAVIEST RAINFALL SHOULD SHIFT EAST AND DECREASE BY LATE MORNING. WILL KEEP HEAVY RAINFALL IN WORDING AND RISK OF SEVERE IN ZONES. ETA INDICATES WEAK HIGH PRESSURE WILL MOVE OVER AREA FRIDAY WITH AT WORST PARTLY CLOUDY SKIES. AVN INDICATING A SECOND FRONT WILL MOVE THROUGH THE FORECAST AREA SATURDAY WITH A SHORT WAVE FRIDAY NIGHT PRODUCING SIGNIFICANT RAINFALL OVERNIGHT BUT ETA AND NGM SHOWING MAIN SHORT WAVE UP NORTH WITH ONLY CHANCE PRECIPITATION...MAINLY SOUTHERN ARKANSAS AND SOUTHEAST OKLAHOMA. WILL LEAVE FRIDAY NIGHT FORECAST THE SAME. PRELIMINARY NUMBERS SUBJECT TO CHANGE...09 SHV 85/65/87/64 5212 MLU 84/66/86/67 6311 TXK 82/63/85/63 7213 TYR 84/63/87/68 6213 LFK 87/67/89/69 5312 .SHV.O..NONE.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:36 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead | 54 min |
| May 31, 1:35 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead | 55 min |
| May 31, 1:40 AM CDT | Severe Thunderstorm Warning | SHV | Union | 65 min |
| May 31, 1:48 AM CDT | Severe Thunderstorm Warning | SHV | Nevada | 57 min |
| May 31, 3:41 AM CDT | Severe Thunderstorm Warning | SHV | Columbia | 64 min |
Nearby
Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.